SEROTONIN SYNDROME IN STROKE PATIENTS

Title
SEROTONIN SYNDROME IN STROKE PATIENTS
Author(s)
장성호권용민장민철
Issue Date
201503
Publisher
FOUNDATION REHABILITATION INFORMATION
Citation
JOURNAL OF REHABILITATION MEDICINE, v.47, no.3, pp.282 - 285
Abstract
Objective: Serotonin syndrome is a potentially life-threatening condition that can be caused by administration of agents that increase serotonergic activity in the brain. We report here on 2 stroke patients who presented with serotonin syndrome following administration of dopaminergic agents. Case report: Two stroke patients were administered ropinirole (patient 1) and carbidopa/levodopa (patient 2) during rehabilitation. Both patients exhibited the clinical features of serotonin syndrome, coinciding with an increase in dosage of each drug. Based on the clinical features included in revised Radomski's criteria, they presented with 3 major symptoms with 3 and 2 minor symptoms, respectively. The drugs that were thought to trigger serotonin syndrome were discontinued and the patients underwent conservative treatment. The patients recovered completely from the symptoms of serotonin syndrome appearing 2 days after administration of the trigger drugs. Conclusion: Because a considerable number of stroke patients have some limitation in communication, and serotonin syndrome is a potentially life-threatening condition, clinicians should pay particular attention to the potential for development of serotonin syndrome when prescribing these drugs to stroke patients.
URI
http://hdl.handle.net/YU.REPOSITORY/33235http://dx.doi.org/10.2340/16501977-1924
ISSN
1650-1977
Appears in Collections:
의과대학 > 재활의학교실 > Articles
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE